MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the intraocular lens (iol) was inserted into patient's right eye, however, it was removed in the same procedure as the lens had a star shaped crack in the center.Another lens of same model was used as the replacement.No other information was provided.
 
Additional Manufacturer Narrative
Age, weight and ethnicity: unknown/ asked but not available.If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.The device was not returned for analysis.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d10: device available for evaluation ¿ yes, returned to manufacturer on 6/22/2022 section h3: device returned to manufacturer ¿ yes device evaluation: visual inspection under magnification revealed that the complaint lens was received cut into two pieces and with one haptic detached.The lens was cleaned and, scratches on the lens separate from the cut could be identified.Based on the return condition of the lens, no further product evaluation can be performed.The complaint issue "dc-cosmetic issues" was observed during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14751111
Report Number3012236936-2022-01634
Device Sequence Number14022333
Product Code HQL
UDI-Device Identifier05050474531710
UDI-Public(01)05050474531710(17)260209
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2026
Device Model NumberZCB00
Device Catalogue NumberZCB0000200
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2022
Supplement Date Received by Manufacturer08/15/2022
Initial Report FDA Received Date06/21/2022
Supplement Report FDA Received Date08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1MTEC30 CARTRIDGE, LOT UNKNOWN
Patient SexUnknown